Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 3, NWS Pueblo, CO

April 6, 2010Pueblo County, Colorado

NWS Pueblo, CO issued this high wind warning at Apr 6, 2010, 11:27 AM MDT for Pueblo County, Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 11:27 AM MDT (17:27 UTC)
Expired
Apr 6, 2010, 6:38 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS75 KPUB 061727
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT TUE APR 6 2010

COZ086-062330-
/O.NEW.KPUB.HW.W.0003.100406T1727Z-100407T0100Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...PUEBLO
1127 AM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 


* LOCATION...PUEBLO COUNTY.

* CAUSE AND TIMING...A STRONG JET STREAM AND APPROACHING COLD
  FRONT WILL RESULT IN STRONG WINDS THROUGH THIS AFTERNOON.

* WIND...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED.

* IMPACT...PROPERTY DAMAGE IS POSSIBLE WITH THESE WINDS. WINDS
  WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
ROSE
2 follow-up statements
820 
WWUS75 KPUB 062236
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT TUE APR 6 2010

COZ086-070100-
/O.CON.KPUB.HW.W.0003.000000T0000Z-100407T0100Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...PUEBLO
436 PM MDT TUE APR 6 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* LOCATION...PUEBLO COUNTY.

* CAUSE AND TIMING...A STRONG JET STREAM AND APPROACHING COLD
  FRONT WILL RESULT IN STRONG WINDS.

* WIND...30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACT...PROPERTY DAMAGE IS POSSIBLE WITH THESE WINDS. WINDS 
  WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
129 
WWUS75 KPUB 070038
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT TUE APR 6 2010

COZ086-070145-
/O.CAN.KPUB.HW.W.0003.000000T0000Z-100407T0100Z/
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
638 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WARNING FOR PUEBLO COUNTY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Apr 6, 4:47 AM MDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 6, 4:47 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
447 AM MDT TUE APR 6 2010

.SHORT TERM...

(TODAY AND TONIGHT)

SHORT-TERM METEOROLOGICAL CONCERNS CONTINUE TO BE CRITICAL FIRE
WEATHER ISSUES...ESPECIALLY EASTERN SECTIONS...GUSTY WINDS AT TIMES
AND ADDITIONAL SNOW AMOUNTS OVER THE WESTERN AND ESPECIALLY THE
CENTRAL MOUNTAINS AND ALSO OVER TELLER AND NORTHERN EL PASO COUNTY
LATER TONIGHT.

CWFA CURRENTLY NOTING SNOW OVER PORTIONS OF THE WESTERN AND CENTRAL
MOUNTAINS...A NORTHERLY SURGE CURRENTLY ALIGNED FROM KIOWA COUNTY
INTO SOUTHEASTERN EL PASO COUNTY...WINDS GUSTING TO AROUND 50 MPH AT
TIMES(ESPECIALLY OVER THE HIGHER TERRAIN) AND MILD EARLY APRIL
MORNING TEMPERATURES.

LATEST SHORT-TERM MODEL FORECAST SOUNDINGS...COMPUTER MODELS AND
REAL-TIME DATA SUGGEST THAT GUSTY WINDS WILL BE NOTED ONCE AGAIN
TODAY...ALTHOUGH TODAYS WINDS SHOULD NOT BE AS WIDESPREAD OR INTENSE
AS WAS NOTED YESTERDAY. THESE GUSTY WINDS...WHEN COMBINED WITH
MINIMUM RELATIVE HUMIDITIES DROPPING NEAR TO AND/OR BELOW 15 PERCENT
AND EXISTING DRY FUELS WILL ONCE AGAIN BE CAPABLE OF PRODUCING
CRITICAL FIRE WEATHER CONDITIONS TODAY OVER FIRE WEATHER ZONES 222
AND 226 THROUGH 237...THEREFORE WILL CONTINUE WITH THE INHERITED RED
FLAG WARNING THESE AREAS.

HAVE ALSO CONTINUED THE WINTER WEATHER ADVISORY OVER ZONES 58 AND 60
WHERE AN ADDITIONAL 1 TO 7 INCHES OF SNOW IS ANTICIPATED FROM 6 AM
TODAY TO 6 AM WEDNESDAY...WHILE THE REMAINDER OF THE WESTERN AND
CENTRAL MOUNTAINS MOUNTAINS SHOULD EXPERIENCE ADDITIONAL SNOW
AMOUNTS OF UP TO 2 INCHES DURING THIS TIME-FRAME.

IN ADDITION...MOIST NORTHERLY FLOW IS PROJECTED TO DEVELOP OVER
TELLER AND NORTHERN EL PASO COUNTY...ESPECIALLY AROUND AND AFTER
MIDNIGHT TONIGHT(05Z-12Z WEDNESDAY) IN THE WAKE OF HEALTHY UPPER
SYSTEM MOVING ACROSS NEBRASKA AND KANSAS. AT THIS TIME...WILL PAINT
1 TO 4 INCHES OF WIND BLOWN SNOW(WITH WINDS APPROACHING OR EXCEEDING
40 MPH AT TIMES) OVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTY
FROM 05Z-12Z WEDNESDAY...WITH ADDITIONAL ACCUMULATING SNOW POSSIBLE
FROM 12Z-17Z WEDNESDAY. AT THIS TIME WILL HOLD OFF ON ANY WINTER
HIGHLIGHTS FOR ZONES 81/82 AND 84...HOWEVER WFO PUB WILL CONTINUE TO
MONITOR CLOSELY AND ISSUE WINTER HIGHLIGHTS IF DEEMED NECESSARY.

FINALLY...WITH EARLIER ARRIVAL OF NORTHERLY SURGE...HAVE ADJUSTED
FORECAST MAXIMUM TEMPERATURES DOWN A BIT TODAY...WITH MAXIMUM
TEMPERATURES TODAY RUNNING SOME 15F TO 25F COOLER THAN VALUES NOTED
YESTERDAY...ESPECIALLY EASTERN PORTIONS.  MINIMUM TEMPERATURES
TONIGHT SHOULD RUN BELOW EARLY APRIL CLIMATOLOGICAL AVERAGES.

.LONG TERM...

(WED-MON)

OVERALL...MADE LITTLE CHANGE TO THE INHERITED GRIDDED DATABASE.
MAIN CHANGES WERE TO FINE TUNE ENDING TIME OF SYSTEM MOVING OUT
WED. PRECIP SHOULD BE DECREASING PRETTY QUICKLY ACROSS THE PIKES
PEAK REGION DURING THE MORNING WHILE DOWN ALONG THE E FACINGS
SLOPES OF THE S MTNS ACTIVITY SHOULD STILL BE ONGOING. SNOWFALL
SHOULD BE RELATIVELY LIGHT WITH AN INCH OR SO ON THE PALMER
DIVIDED WED MORNING WHILE THE WETS MAY SEE UP 2-4".

THE BIG CHANGE WILL BE THE COOLER TEMPERATURES (AND DECREASING
WINDS) WED. HIGH TEMPERATURES WED WILL BE IN THE 40S AND LOW 50S
ACROSS THE PLAINS...WITH 20S THROUGH 40S IN THE MTNS/MTN VALLEYS.

FROM THU THROUGH THE WEEKEND...GENERALLY RIDGING ALOFT WITH FLOW
TRANSITIONING TO SW ALOFT. TEMPS WILL BE ON A WARMING TREND
THROUGH THE PD AND IT WILL REMAIN DRY.

THE NEXT CHANCE FOR MORE ACTIVE WX WILL BE LATE MONDAY INTO NEXT
TUE. /HODANISH

&&

.AVIATION...

VFR CONDITIONS PROJECTED TO CONTINUE AT THE KALS...KCOS AND KPUB TAF
SITES TODAY.  PRIMARY METEOROLOGICAL ISSUE TODAY AT THE TAF SITES
WILL BE GUSTY WINDS...GENERALLY IN THE 20 TO 45 MPH RANGE AT TIMES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR COZ222-226>237.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ058-
060.

&&

77/34
Hazardous weather outlook, Apr 6, 6:49 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT TUE APR 6 2010

COZ058>089-093>099-071300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN
TODAY OVER THE THE I-25 CORRIDOR...FREMONT COUNTY AND THE SOUTHEAST
COLORADO PLAINS AS GUSTY WINDS COMBINE WITH LOW RELATIVE
HUMIDITIES.  WIND GUSTS IN EXCESS OF 25 MPH...HUMIDITIES BELOW 15
PERCENT...AND DRY FUELS WILL ALLOW FOR RAPID RATES OF FIRE SPREAD
AND POTENTIAL EXTREME FIRE BEHAVIOR TODAY.  RESIDENTS AND TRAVELERS
ACROSS THE REGION ARE URGED TO USE EXTRA CAUTION TO AVOID ANY FIRE
STARTS.

IN ADDITION...ACCUMULATING SNOW IS PROJECTED TO CONTINUE ACROSS THE
CONTINENTAL DIVIDE REGION FROM TODAY INTO TONIGHT WHERE AN
ADDITIONAL 1 TO 7 INCHES OF SNOW IS ANTICIPATED BETWEEN SUNRISE
TODAY AND SUNRISE WEDNESDAY.

ALSO...SNOW IS EXPECTED TO DEVELOP LATER TONIGHT OVER PORTIONS OF
TELLER AND NORTHERN EL PASO...ESPECIALLY AFTER MIDNIGHT. 1 TO 4
INCHES OF SNOW SHOULD BE NOTED OVER THESE AREAS BY 6 AM WEDNESDAY.
IN ADDITION...GUSTY WINDS TO AROUND 40 MPH AT TIMES WILL BE POSSIBLE
WITH THIS SNOW CAUSING POTENTIALLY HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL LIKELY BE FALLING ACROSS THE PIKES PEAK REGION. AN INCH
OR TWO OF SNOW WILL BE POSSIBLE ON GRASSY AREAS WEDNESDAY MORNING
ACROSS TELLER AND NORTHERN EL PASO COUNTIES.

SNOW WILL DEVELOP GENERALLY ABOVE 7000 FEET ACROSS THE EAST FACING
SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS
WEDNESDAY MORNING. ONE TO 3 INCHES OF SNOW WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ALONG THE CONTINENTAL DIVIDE AND LATER
TONIGHT OVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES.

77/34

In the hours before

Local storm report, Apr 6, 8:14 AM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
814 AM MDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     SNOW             1 NNW MONARCH PASS      38.51N 106.33W
04/06/2010  M4.0 INCH        CHAFFEE            CO   PUBLIC

&&

MN

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.